It's my fault I gained
- I was diagnosed with crohns disease two months ago, and was taking prednisone ever since. My doctor warned me to keep off sodium, but I felt so good the first few weeks that I didn't listen. Immediately I gained weight and it was hard because I am only 13 and my face and abdomen were huge! After I gained 12 pounds, I decided to go almost completely off sodium and in a few days my face went down, my stomach became smaller and I even lost some pounds, but not a lot. I still have to take this for a few more months and I'm hoping not to gain weight by reducing as much sodium as possible. It's REALLY hard!
- —Guest Estella
Have gained 60 lbs in 2 1/2 years
- I have SLE, fibromyalgia, arthritis. I have been on prednisone for more than 2 years and I don't like pictures anymore I look soo fat and my moon face as my kidney dr called it...there is sometimes all I wanna do is cry, but at the same time I am grateful for this medication because helps to keep lupus under control and take care of my 4 month old twins =)
- —Guest lupus
Lifelong hell with prednisone
- I've had severe lung trouble since birth, taken in excess of 100 mgs down to 5 of this med. in my life, since childhood just to breath. Without it I can't walk a block, with it I can't live! I gain weight, get enraged and even violent on this drug. I am now 36 and down again to only 5 mg a day, yet they say under 10 mg the symptoms subside, well MINE HAVE NOT, I am still abt. 65 lbs. too heavy, still go insane if someone so much as looks at me wrong, and still a ton of abdominal fat and skinny legs and arms, and NO ONE is understanding, not even those who know the truth care to understand. I am seen as fat and lazy, no way out of it. Can't get thinner even when starving, can't calm down a BIT even on xanax, still crazed half the time. I fully believe that this causes MUCH of the same problems as regular steroids, regardless of popular theory
- —Guest Alana
- I was diagnosed with Crohns about 2 months ago.. and they put me on 40mg of prednisone..... I'm now on 15 a day... I've gained 25 pounds and I don't look the same any more. I look in the mirror and cry... it has made me extremely depressed. It's extremely hard because it's my sophomore year in high school.
- —Guest zoet
Pred for Crohns
- I hope the pred WILL help me gain weight. My Crohns has been so badly lately that I'm down to 100lbs, hope pred will help me gain some weight BACK.
- —Guest shany
Not giving up
- I was diagnosed with a rare vasculitis called takayasu which causes inflammation in the main arteries. I've had several surgeries to replace arteries that had shut down and I've been on high doses of prednisone ranging from 120mg to 40mg for 2 years. I used to be a small petite girl, when I was 9 months pregnant I only weighed in at 130lbs. Now I weigh about 145, all in my face and stomch, I look like I'm pregant and I can't stand to have my picture taken bc my face looks like a pumpkin with several chins..yet the rest of my body remains small so I'm not proportionate. I'm always tired, hurting and hungry. I'm not giving up though, there has got to be something out there to control my disease without all these side effects. What's the point in treating the disease if I'm going to be miserable anyway?
- —Guest Amanda
No weight gain
- I lost over ten pounds on prednisone--- in one month
- —Guest guest
Alot of weight gain!!
- I was put on prednisone because of Optical Nerve swelling in my eyes. I was on it for about three months and gained 30 lbs. After being taken off the medication I realized how bad I looked. My face and neck were so fat I did not even recognize myself when I looked in the mirror. I became so depressed. I did not want to leave my house because I was so ashamed of how I looked. Family Doc put me on anti-depression pills and anxiety pills. Took those for a month but then decided I had enough of all the medication. So now I am trying so hard to lose this weight. I am making better choices with food and I walk on my tredmill for 30 minutes twice a day. Drinking water. I have been doing this for 2 weeks and have lost 7 lbs. I have a feeling this Prednisone weight is going to be hard to get off.
- —Guest Tammy
- Prednisone has made all of my adult acne leave!!! I can't believe it! Plus my arthritis in my hands has been way better! Happy girl!
- —Guest acne gone
On Prednisone and luv it!
- I have been trying to gain weight my whole life!! Always so skinny. I finally found something that gives me a huge appetite and lets me gain some weight!! Finally!!! I'm actually excited about being bigger...Nothing has ever helped me before, my metabolism is soooo high! Had my thyroid checked too and it's fine! So i actually like prednisone and I hope my dr lets me stay on it for a lil while!
- —Guest Skinny Chic
- I have been on Prednisone for 5 months. Despite watching my diet, I have gained about 1 stone in weight. I have come off this horrible drug in the last three days, and now face a battle to get into my clothes~size 8 and 10. I realise how difficult this will be, as I am now lethargic, thanks to steriods. However, if any other person now has the same problem, I would like to hear from them regarding their battle with fat.
- —Guest Maureen
Teen weight gain or prednisone pain!
- Im 13 yo & have been on prednisone evrysense the end of 5th grade I used to be skinny and athletic & then I got diagnosed with i.t.p & gained ALOT of weight I used to be 102 at the very end of 6th grade & since my itp got worse & the dose got raised now I weigh 187 and im only in 8th grade & not that tall either ive tried dvdz & I eat pretty well & I havent had soda in lik 3 years & so far the most weight ive lost was 5 pounds =/ & my folks say itz cause im a teen but really 80 pounds!!!!
- —Guest chris
I did not gain weight
- I started with 60mg per day for approximate 2 months then dropped to 40mg for 2-3 months, and so forth. Altogether I was on prednisone for 11 months. I did not gain any weight but I had all the other side effects including facial hair, prominent veins, mood swings, etc. One of the worst one was the eye pressure (I'm surprised this is not common here). I could not watch tv for longer than 30 minutes so this made me very active. I did chores all around the house and I limited my sodium intake to minimal to reduce the water retention. I think this helped to keep the weight down. Every time I got a new side effect, I googled it and looked up ways to offset it naturally by food or exercise. For those on it, just hang in there, it is tough. It will change you, in the end, hopefully for the better.
- —Guest L
Always gain weight!
- I have been on/off prednisone since I was 5. I am nearly 25 now. Every single time I start taking prednisone I always gain weight. My hunger is usually insatiable while on prednisone but even if I control what I eat, I still end up gaining weight. I now live with a very round face with big cheeks as a lasting effect from my prednisone. I guess it's a necessary evil but I never look forward to taking it....
- —Guest LungIssues
- I gained 40 pounds and my face is so big people always call me chipmunk at school - they don't understand I'm always mad. I try not to eat but I still gain weight. I'm so mad all the girls are thin and wear what they want. I'm just in a sweater all day not 1 day can anyone at school go without making fun of my cheeks. Will this go away? How can I lose weight on it?
- —Guest lily